Alert archive / Iowa / Snow Advisories in 2007

Snow Advisory 7, NWS La Crosse, WI

November 21, 2007Allamakee County, Clayton County, Fayette County, Iowa; Crawford County, Grant County, Richland County, Wisconsin

NWS La Crosse, WI issued this snow advisory at Nov 21, 2007, 7:18 AM CST for Allamakee County, Clayton County, Fayette County, Iowa; Crawford County, Grant County, Richland County, Wisconsin. It took effect at Nov 21, 2007, 10:07 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 7:18 AM CST (13:18 UTC)
In effect from
Nov 21, 2007, 10:07 AM CST
Expired
Nov 21, 2007, 8:40 PM CST
In force
11 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 211318
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
718 AM CST WED NOV 21 2007

...SNOW TO DEVELOP BY THIS AFTERNOON...

.A RIPPLE OF LOW PRESSURE MOVING ALONG AN ADVANCING COLD FRONT
OVER THE OHIO VALLEY WILL CAUSE LIGHT SNOW TO DEVELOP OVER IOWA
INTO SOUTHERN WISCONSIN THIS AFTERNOON...LASTING INTO THE EARLY
EVENING HOURS. SNOWFALL ACCUMULATIONS ACROSS GRANT COUNTY WILL
RANGE FROM 3 TO 5 INCHES...WITH SOUTHERN PORTIONS OF THE COUNTY
STANDING THE CHANCE FOR SEEING THE HEAVIEST SNOWS. WITH THIS BEING
THE BUSIEST TRAVEL DAY OF THE YEAR WITH THE UPCOMING THANKSGIVING
HOLIDAY...MOTORISTS ARE URGED TO STAY ABREAST OF THE LATEST
WEATHER FORECAST AND STATEMENTS...AND PREPARE ALTERNATE TRAVEL
PLANS IF NEED BE. THE EXPECTED TRACK OF THIS STORM HAS SHIFTED NORTH
OVER THE PAST 24 HOURS...AND IT REMAINS POSSIBLE THAT A FURTHER
EXPANSION OF THIS SNOW ADVISORY MAY BE NEEDED FOR AREAS ALONG A
LINE FROM WEST UNION TO HILLSBORO. THE BRUNT OF SNOWFALL WILL
OCCUR BETWEEN NOON AND 9 PM.

WIZ061-212130-
/O.NEW.KARX.SN.Y.0007.071121T1800Z-071122T0600Z/
GRANT-
INCLUDING THE CITY OF...PLATTEVILLE
718 AM CST WED NOV 21 2007

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

SNOW WILL INCREASE IN INTENSITY AND COVERAGE ACROSS GRANT COUNTY
BY EARLY AFTERNOON. SNOWFALL ACCUMULATIONS ACROSS THE COUNTY WILL
RANGE FROM 3 TO 5 INCHES. EXPECT THE BRUNT OF THE SNOWFALL TO
OCCUR FROM NOON INTO THE EARLY EVENING HOURS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
BINAU
WEATHER.GOV/LACROSSE
5 follow-up statements
000 
WWUS43 KARX 211607
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1007 AM CST WED NOV 21 2007

...SNOW TO OVERSPREAD THE AREA THIS AFTERNOON...

.SURFACE LOW PRESSURE ORGANIZING OVER MISSOURI LATE THIS MORNING
WILL MOVE NORTHEAST INTO INDIANA THROUGH THIS EVENING. A SNOW
SHIELD TO THE NORTH AND NORTHWEST OF THIS LOW WILL SPREAD ACROSS
IOWA INTO SOUTHERN WISCONSIN BY THIS AFTERNOON AND LAST INTO THIS
EVENING. SNOWFALL ACCUMULATIONS ACROSS GRANT COUNTY WILL
RANGE FROM 3 TO 5 INCHES...WITH 2 TO 3 INCHES POSSIBLE NORTH OF
GRANT COUNTY FROM RICHLAND CENTER WISCONSIN THROUGH HARPERS FERRY
AND WEST UNION IOWA. THE BRUNT OF THE SNOWFALL WILL OCCUR FROM
NOON THROUGH 9 PM THIS EVENING. WITH THIS BEING ONE OF THE
BUSIEST TRAVEL DAYS OF THE YEAR WITH THE UPCOMING THANKSGIVING
HOLIDAY...MOTORISTS ARE URGED TO STAY ABREAST OF THE LATEST
WEATHER FORECAST AND STATEMENTS...AND PREPARE ALTERNATE TRAVEL
PLANS IF NEED BE.

IAZ011-029-030-WIZ054-055-220015-
/O.EXA.KARX.SN.Y.0007.071121T1800Z-071122T0600Z/
ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...WAUKON...OELWEIN...PRAIRIE DU CHIEN...
RICHLAND CENTER
1007 AM CST WED NOV 21 2007

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL OVERSPREAD AND INCREASE IN INTENSITY AND COVERAGE ACROSS
THE ADVISED AREA BY EARLY AFTERNOON. SNOWFALL ACCUMULATIONS ACROSS THE
AREA WILL RANGE FROM 2 TO 3 INCHES. EXPECT THE BRUNT OF THE
SNOWFALL TO OCCUR FROM NOON INTO THE MID EVENING HOURS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


WIZ061-220015-
/O.CON.KARX.SN.Y.0007.071121T1800Z-071122T0600Z/
GRANT-
INCLUDING THE CITY OF...PLATTEVILLE
1007 AM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL INCREASE IN INTENSITY AND COVERAGE ACROSS GRANT COUNTY
BY EARLY AFTERNOON. SNOWFALL ACCUMULATIONS ACROSS THE COUNTY WILL
RANGE FROM 3 TO 5 INCHES. EXPECT THE BRUNT OF THE SNOWFALL TO
OCCUR FROM NOON INTO THE MID EVENING HOURS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DAS

WEATHER.GOV/LACROSSE
000 
WWUS43 KARX 212111
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CST WED NOV 21 2007

...SNOW WILL CONTINUE OVER THE AREA THROUGH THIS EVENING...

.SURFACE LOW PRESSURE OVER SOUTHERN ILLINOIS LATE THIS AFTERNOON
WILL MOVE INTO WESTERN OHIO BY LATE THIS EVENING. A SNOW SHIELD
TO THE NORTH AND NORTHWEST OF THIS LOW WILL CONTINUE TO SPREAD ACROSS
IOWA INTO SOUTHERN WISCONSIN INTO THIS EVENING. SNOWFALL
ACCUMULATIONS ACROSS GRANT COUNTY WILL RANGE FROM 2 TO LOCALLY 5
INCHES...WITH 2 TO 3 INCHES POSSIBLE NORTH OF GRANT COUNTY...FROM
RICHLAND CENTER WISCONSIN THROUGH ELKADER IOWA. THE SNOW WILL
TAPER OFF AROUND 9 PM THIS EVENING. WITH THIS BEING ONE OF THE
BUSIEST TRAVEL TIMES OF THE YEAR WITH THE UPCOMING THANKSGIVING
HOLIDAY...MOTORISTS ARE URGED TO STAY ABREAST OF THE LATEST
WEATHER FORECAST AND STATEMENTS...AND PREPARE ALTERNATE TRAVEL
PLANS IF NEED BE.

IAZ011-029-212215-
/O.CAN.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/
ALLAMAKEE-FAYETTE-
INCLUDING THE CITIES OF...WAUKON...OELWEIN
311 PM CST WED NOV 21 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW
ADVISORY. 

THE HEAVIER SNOW THREAT HAS SHIFTED SOUTHEAST OF THE AREA.
THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

WEATHER.GOV/LACROSSE

IAZ030-WIZ054-055-061-220515-
/O.CON.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
311 PM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE ADVISED AREA
INTO THIS EVENING. SNOWFALL ACCUMULATIONS ACROSS THE AREA WILL RANGE
FROM 2 TO LOCALLY 5 INCHES. THE SNOW TO TAPER OFF AROUND 9 PM THIS
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DAS

WEATHER.GOV/LACROSSE
000 
WWUS43 KARX 212315
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
515 PM CST WED NOV 21 2007

...SNOW WILL CONTINUE OVER THE AREA THROUGH THIS EVENING...

.SURFACE LOW PRESSURE OVER SOUTHERN INDIANA EARLY THIS EVENING
WILL MOVE INTO WESTERN OHIO BY LATE THIS EVENING. A SNOW SHIELD
TO THE NORTH AND NORTHWEST OF THIS LOW WILL CONTINUE TO SPREAD
ACROSS EASTERN IOWA INTO SOUTHERN WISCONSIN THIS EVENING.
SNOWFALL ACCUMULATIONS ACROSS GRANT COUNTY WILL RANGE FROM 2 TO
LOCALLY 5 INCHES...WITH 2 TO 3 INCHES POSSIBLE NORTH OF GRANT
COUNTY...FROM RICHLAND CENTER WISCONSIN THROUGH ELKADER IOWA. THE
SNOW WILL TAPER OFF AROUND 9 PM THIS EVENING. WITH THIS BEING ONE
OF THE BUSIEST TRAVEL TIMES OF THE YEAR WITH THE UPCOMING
THANKSGIVING HOLIDAY...MOTORISTS ARE URGED TO STAY ABREAST OF THE
LATEST WEATHER FORECAST AND STATEMENTS...AND PREPARE ALTERNATE
TRAVEL PLANS IF NEED BE.

IAZ030-WIZ054-055-061-220600-
/O.CON.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
515 PM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE ADVISED AREA
THIS EVENING. HEAVIER SNOWFALL THROUGH 7 PM SHOULD OCCUR ALONG
AND SOUTH OF A LINE FROM STRAWBERRY POINT IOWA...TO RICHLAND
CENTER WISCONSIN. SNOWFALL ACCUMULATIONS ACROSS THE AREA WILL
RANGE FROM 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS OF UP TO 5
INCHES ACROSS GRANT COUNTY WISCONSIN. THE SNOW SHOULD TAPER OFF
BY 9 PM THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WEATHER.GOV/LACROSSE

THOMPSON
000 
WWUS43 KARX 220115
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CST WED NOV 21 2007

...SNOW WINDING DOWN OVER THE AREA THIS EVENING...

.SURFACE LOW PRESSURE WILL MOVE INTO WESTERN OHIO BY LATE THIS
EVENING. AS IT DOES...IT WILL TAKE THE HEAVIEST SNOW WITH IT.
ADDITIONAL ACCUMULATIONS OF SNOW SHOULD BE LESS THAN AN INCH THIS
EVENING...ALTHOUGH PATCHY FREEZING DRIZZLE COULD OCCUR. WITH THIS
BEING ONE OF THE BUSIEST TRAVEL TIMES OF THE YEAR WITH THE
UPCOMING THANKSGIVING HOLIDAY...MOTORISTS ARE URGED TO STAY
ABREAST OF THE LATEST WEATHER FORECAST AND STATEMENTS...AND
PREPARE ALTERNATE TRAVEL PLANS IF NEED BE.

IAZ030-WIZ054-055-061-220600-
/O.CON.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
715 PM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

LIGHT SNOW WILL CONTINUE THIS EVENING...WITH ADDITIONAL
ACCUMULATIONS OF LESS THAN AN INCH. IN ADDITION...PATCHY FREEZING
DRIZZLE COULD OCCUR. TOTAL SNOWFALL ACCUMULATIONS ACROSS THE AREA
WILL RANGE FROM 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS OF UP
TO 5 INCHES ACROSS GRANT COUNTY WISCONSIN. THE SNOW SHOULD TAPER
OFF BY 9 PM THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WEATHER.GOV/LACROSSE

THOMPSON
000 
WWUS43 KARX 220240
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CST WED NOV 21 2007

...MOST OF ACCUMULATING SNOW HAS ENDED...

.AS LOW PRESSURE CONTINUES MOVING EASTWARD INTO THE OHIO
VALLEY...MOST OF THE ACCUMULATING SNOW HAS ENDED. ANY ADDITIONAL
SNOWFALL TONIGHT SHOULD BE LESS THAN AN INCH.

IAZ030-WIZ054-055-061-220345-
/O.CAN.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
840 PM CST WED NOV 21 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW
ADVISORY. 

ADDITIONAL SNOWFALL TONIGHT IS EXPECTED TO BE LESS THAN AN INCH.
EVEN SO...THERE COULD BE PATCHY FREEZING DRIZZLE THIS EVENING.
WITH TEMPERATURES AT OR BELOW THE FREEZING MARK...BE ALERT FOR
SLIPPERY TRAVELING CONDITIONS...ESPECIALLY ON BRIDGES.

$$

WEATHER.GOV/LACROSSE

THOMPSON

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Nov 21, 2:25 AM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Nov 21, 2:25 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
225 AM CST WED NOV 21 2007

.SHORT TERM...TODAY THROUGH FRIDAY

FORECAST CONCERNS FOCUS ON THE SNOW CHANCES LATER TODAY AND TONIGHT.

500 MB TROUGH AXIS WILL SWING ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY TONIGHT...EXITING ACROSS THE EASTERN GREAT LAKES ON
THANKSGIVING DAY. A COUPLE PACKETS OF SHORTWAVE ENERGY WILL MOVE
WITH THE TROUGH. ONE WILL SPIN ACROSS NORTHERN SECTIONS OF THE
REGION TODAY...WHILE THE OTHER WILL MOVE OUT OF THE CENTRAL PLAINS
EAST INTO THE EASTERN GREAT LAKES BY 12Z THU. THE NORTHERN FEATURE
IS THE WEAKER OF THE TWO...WITH ONLY SOME UPPER LEVEL QG CONVERGENCE
AND NOT MUCH THERMODYNAMIC SUPPORT. ITS CAPABLE OF PRODUCING SOME
FLURRIES/A FEW LIGHT SNOW SHOWERS...WHICH LATEST OBSERVATIONS ACROSS
FAR NORTHERN MN POINT OUT. HOWEVER...THIS SHORTWAVE LOOKS TO STAY
NORTH...SO DON/T EXPECT IT TO AFFECT THE LOCAL FORECAST AREA. THE
SOUTHERN SHORTWAVE IS STRONGER...AND WILL WORK WITH A SLOW MOVING
FRONTAL BOUNDARY...SLATED TO EXTEND FROM NY INTO THE MID MISSISSIPPI
RIVER VALLEY BY 00Z TONIGHT. PRETTY GOOD QG CONVERGENCE IN THE
700:300 MB LAYERS WITH THE SHORTWAVE...ALONG WITH FAVORABLE
ISENTROPIC UPGLIDE NORTH OF THE SFC FRONT...IN THE 290:300 K LAYERS.
THE BEST 2-D FRONTOGENETIC LIFT IS LOCATED ALONG AND JUST NORTH OF
THE FRONT...FROM MO INTO MICH. HOWEVER...BOTH THE NAM AND GFS PLACE
A BAND OF FRONTOGENETIC FORCING AT 600 MB ACROSS THE FORECAST AREA.
A NORTHWEST TO SOUTHEAST RUNNING TIME/HEIGHT X-SECTION SHOWS AN
INCREASE IN THE DEPTH OF THE MOISTURE ACROSS THE REGION LATE THIS
AFTERNOON AND EVENING. SO...WHILE THE BETTER FORCING AND MORE
FAVORABLE MOISTURE WILL LIE FARTHER SOUTHEAST...CLOSER TO THE
FRONT...THERE ARE ENOUGH INDICATORS TO POINT TO PCPN CHANCES FOR THE
SOUTHEAST 1/3RD OF THE FORECAST AREA. LATEST SREF QPF TRENDS SUPPORT
THIS. LOW LEVEL TEMPERATURES PROFILES PER THE FORECAST SOUNDINGS
WOULD KEEP THE PCPN TYPE AS SNOW. THERE COULD BE SOME SNOW
ACCUMULATION ACROSS THE FAR SOUTH...WITH AN INCH OR TWO NOT OUT OF
THE QUESTION SOUTHEAST OF AN ELKADER TO BOSCOBEL LINE.

FOR THE THANKSGIVING HOLIDAY...SUBSIDENCE ON THE BACKSIDE OF THE
DEPARTING TROUGH...ALONG WITH APPRECIABLE DRYING PER THE X-SECTIONS
AND RH FIELDS...SHOULD LEAD TO A PARTLY TO MOSTLY SUNNY DAY FOR MUCH
OF THE LOCAL AREA. SOME LINGERING MOISTURE ACROSS EASTERN SECTIONS
COULD LINGER CLOUDS FOR THE FIRST PART OF THE DAY...BEFORE CLEARING
IN THE AFTERNOON.

ON FRIDAY/FRI NIGHT...SOME WEAK...ELONGATED SHORTWAVE ENERGY IS
EXPECTED TO SLIDE DOWN THE NORTHWEST FLOW AND ACROSS THE REGION.
SOME 300:500 MB QG CONVERGENCE SLATED TO COME WITH THIS
FEATURE...WITH WEAK ISENTROPIC LIFT ACROSS THE NORTHERN GREAT LAKES
ON THE 285:300 K SFCS. THE SYSTEM WILL BRING ITS OWN SATURATION WITH
IT...DEEPEST ACROSS NORTHERN MN/WI. NOT AN OVERLY DYNAMIC
SHORTWAVE...BUT ENOUGH TO PRODUCE SOME LIGHT SNOW OR FLURRY CHANCES
ACROSS NORTHERN PARTS OF THE REGION. LOCALLY...THE FORECAST AREA
SHOULD MISS OUT ON THESE CHANCES.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

MEDIUM RANGE MODELS IN BETTER AGREEMENT THIS GO AROUND WITH A CLOSED
500 MB LOW PROGGED TO DEVELOP ACROSS THE DESERT SOUTHWEST FOR THE
START OF THE WEEKEND. BOTH THE GFS AND EC NOW TAKE THIS FEATURE
ACROSS TX...AND THEN NORTHEAST THROUGH THE OH RIVER VALLEY SUN
NIGHT/MON. THIS IS A SHIFT FOR THE EC...WHICH BROUGHT THIS FEATURE
ACROSS THE LOCAL AREA IN PREVIOUS RUNS. THIS CURRENT TRACK...WHICH
MATCHES FAIRLY WELL WITH THE ENSEMBLE MEAN...WOULD KEEP THE NORTHERN
EXTENT OF THE PCPN WITH THE SYSTEM JUST SOUTHEAST OF THE FORECAST
AREA. A SFC HIGH THEN LOOKS TO BUILD IN FOR TUESDAY. OVERALL...THE
HOLIDAY WEEKEND LOOKS FAIRLY QUIET...WITH TEMPERATURES RIGHT AROUND
THE SEASONABLE NORMALS.

&&

.AVIATION...

MAIN FOCUS FOR AVIATION WILL BE MVFR CEILINGS IN COLD ADVECTION
REGIME NORTH OF LOWER GREAT LAKES LOW PRESSURE. DO EXPECT THAT LARGE
EXPANSE OF MVFR CEILINGS OVER CNTL/NRN MN THIS MORNING TO SAG SOUTH
AS SHORTWAVE OVER NRN MN DROPS SOUTH. MAY DELAY THE ARRIVAL A BIT AT
LSE/RST DUE TO LOW LEVEL TRAJECTORIES A LITTLE EAST OF NORTH THROUGH
THE MORNING HOURS...WHICH IS A DRIER AIRMASS SOURCE INITIALLY. RADAR
WILL LIKELY SHOW PLENTY OF ELEVATED RETURNS TODAY AS WEATHER SYSTEM
OVER THE ROCKIES DEVELOPS EAST THROUGH THE MID-MISSISSIPPI RIVER
VALLEY. MUCH OF THIS SHOULD EVAPORATE BEFORE REACHING THE GROUND IN
KLSE/KRST AREAS IN THE AFTERNOON/EVENING...THOUGH A FEW FLURRIES OR
PATCHES OF VERY LIGHT SNOW WILL CERTAINLY BE POSSIBLE. NOT EXPECTING
ANY IMPACT TO AVIATION HOWEVER. SURFACE WINDS TO REMAIN NORTHERLY IN
9-12KT RANGE FOR MUCH OF THE PERIOD.

BINAU

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

RIECK
Hazardous weather outlook, Nov 21, 7:18 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
718 AM CST WED NOV 21 2007

IAZ008>010-018-019-MNZ096-WIZ041>044-221100-
ADAMS-CHICKASAW-FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-
MONROE-WINNESHIEK-
718 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A SHIFT NORTHWARD IN THE TRACK OF LOW PRESSURE MOVING THROUGH THE
OHIO VALLEY THROUGH TONIGHT MAY ALLOW SOME LIGHT SNOW TO WORK AS
FAR NORTH AS A CHARLES CITY TO LA CROSSE TO SPARTA LINE THIS
AFTERNOON AND EVENING. IF SNOW DEVELOPS THIS FAR NORTH...ANY
ACCUMULATIONS WOULD BE LIGHT...LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ011-029-030-WIZ053>055-061-221100-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON-
718 AM CST WED NOV 21 2007

...SNOW ADVISORY FROM NOON UNTIL MIDNIGHT FOR GRANT COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A SHIFT NORTHWARD IN THE TRACK OF LOW PRESSURE MOVING THROUGH THE
OHIO VALLEY WILL ALLOW FOR A MUCH GREATER CHANCE OF ACCUMULATING
SNOW FOR THE AREA THIS AFTERNOON AND EVENING. IT NOW APPEARS AREAS
ALONG AND SOUTH OF AN ELKADER TO BOSCOBEL LINE COULD SEE SNOW
ACCUMULATIONS IN THE 2 TO 5 INCH RANGE...WITH UP TO 1 INCH
NORTH OF THIS LINE. RECENT TRENDS HAVE SUGGESTED THAT SNOWFALL
MAY HAVE A HIGHER COVERAGE OVER THE AREA...AND IF THIS COMES TO
PASS...THE SNOW ADVISORY IN EFFECT FOR GRANT COUNTY MAY NEED TO BE
EXPANDED TO INCLUDE AREAS FROM WEST UNION TO HILLSBORO. THE MAIN
SNOWFALL SHOULD OCCUR FROM EARLY AFTERNOON INTO THE MIDDLE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-086>088-094-095-WIZ017-029-032>034-221100-
BUFFALO-CLARK-DODGE-FILLMORE-JACKSON-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-WABASHA-WINONA-
718 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU

Nearby

Snow Advisories in Iowa, 2007Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.